MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021, during preventive maintenance, of the autopulse platform (serial #(b)(4)), zoll service personnel noticed that one of the load cell readings exceeded the parameters.The root cause was due to defective load cell module 2.The cracked front enclosure and defective load cell were likely attributed to mishandling such as a drop.During visual inspection, a cracked front enclosure was observed.The likely root cause is due to mishandling, such as drop.The damaged front enclosure needs to be replaced to address this issue.Also, a cut patient head restraint wire was observed.The patient head restraint wire could have been cut to free the patient from the platform or the user could have been lifting the platform by holding the head restraints.Missing head restraints do not render the autopulse platform non-functional.The noted physical damage on the top cover was appeared to be the characteristic of user mishandling.The top cover needs to be replaced to remedy the reported complaint.The platform failed the initial functional testing by displaying a user advisory (ua) 45 (not at "home" position after power-on/restart) error message.The root cause of ua45 error message was due to the encoder drive shaft not at "home" position.To remedy ua45, the drive shaft was returned to "home" position.Following this, the autopulse platform performed compressions without any fault or error.User advisory is normally a clearable advisory message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse¿ resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45) pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.During further functional testing, it was noted that the encoder driveshaft was stiff and could not rotate smoothly.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate, or due to burrs on the surface of the clutch rotor, likely attributed to wear and tear.The autopulse platform was manufactured in 2011 and is 10 years old, has exceeded its expected service life of 5 years.The impact of the sticky clutch was not severe enough to make the platform non-functional.The clutch plate needs to be deburred to remedy the problem.Waiting for customer's approval on service repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for autopulse platform with serial number (b)(4).
 
Event or Problem Description
On (b)(6) 2021, during preventive maintenance of the autopulse platform (serial #(b)(4)), zoll service personnel noticed that one of the load cell readings exceeded the parameters.No patient involvement.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12178236
Report Number3010617000-2021-00644
Device Sequence Number16549651
Product Code DRM
UDI-Device Identifier00849111001052
UDI-Public00849111001052
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1